Alert archive / New York / Special Weather Statements in 2022
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 25, 2022, 12:12 AM EDT for Oneida County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 12:12 AM EDT (04:12 UTC)
- Expired
- Jul 25, 2022, 1:00 AM EDT
- In force
- 48 min
- Issued by
- NWS Binghamton, NY
- Hail
- 0.25 in
- Wind
- 40
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 67 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted.
150
WWUS81 KBGM 250412
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
1212 AM EDT Mon Jul 25 2022
NYZ009-036-037-250500-
Southern Oneida NY-Madison NY-Northern Oneida NY-
1212 AM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of central Oneida and
north central Madison Counties through 100 AM EDT...
At 1212 AM EDT, Doppler radar was tracking a strong thunderstorm over
Rome, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rome, Oneida, Lee, Verona, Westmoreland, Vienna, Canastota, Trenton,
Deerfield and Floyd.
This includes the following highway exits...
Interstate 90 between 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
central New York.
&&
LAT...LON 4333 7508 4330 7515 4326 7516 4325 7515
4326 7514 4324 7512 4323 7508 4322 7507
4311 7516 4309 7575 4328 7578 4344 7509
TIME...MOT...LOC 0412Z 259DEG 36KT 4322 7555
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
AJGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 24, 10:07 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 24, 10:07 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1007 PM EDT Sun Jul 24 2022 .SYNOPSIS... Thunderstorms are exiting to the east this evening and the next round of convection will move in from the west later tonight. Locally heavy rainfall will be possible tonight across portions of Central New York. Showers will diminish from west to east on Monday, and milder and drier weather is expected by Tuesday and Wednesday. && .NEAR TERM /THROUGH MONDAY NIGHT/... 10 PM update... The first round of thunderstorms has exited the region and we are now focusing on the synoptic system bringing a cold front through the region. Round 2 of storms is developing across western NY and will make their way into the Finger Lakes over the next couple of hours. The thunderstorms earlier in the day have stabilized the lower atmosphere so the wind threat is lower unless a storm can develop a tall core. RAP soundings show that the CAPE overnight will be long skinny CAPE with a good low level jet feeding into the storms and PWATs near 2 inches. Warm cloud depths will be over 10,000 feet so efficient warm rain process is likely with any of the storms. With the LLJ stronger than the winds aloft and the wind vector of the jet also parallel with the frontal boundary, backbuilding storms is a concern. Some isolated hail and damaging winds will still be possible mainly in the early evening across the Finger lakes region but flash flooding will be the focus this evening into overnight. The severe thunderstorm watch was canceled for most of central NY and northeastern PA with a new severe thunderstorm watch issued for the Finger Lakes region up through Oneida county. 320 PM update... Main concerns in the near term are focused on the potential for severe thunderstorms this afternoon/evening and the possibility for some persistent heavy downpours into the overnight hours that could lead to some isolated flash flooding issues. The heat and humidity will also be of concern for a couple more hours. The Heat Advisory currently in effect will likely be canceled early due to the incoming increasing cloud cover and the showers and storms. Heat indices will top out in the 90s. A Severe Thunderstorms Watch is currently in effect until 10 PM. Upper level trough over the Great Lakes will continue to amplify and dig to the east across the Northeast US through today as the air mass out ahead of the wave destabilizes and creates a favorable environment for deep convection. ML CAPE has increased to 500-1000 J/kg across the southern tier of NY and into parts of ne PA. A layer of strong winds aloft remains situated northwest of Lakes Erie and Ontario, which is placing the stronger shear to the north. The overlapping area of central NY and the northern tier of PA will become the most favorable area for strong to severe storms this afternoon into the evening. Current regional radar imagery shows the deep convection over north central PA starting to bleed north into the central southern tier. There is a belt of strong winds in the 1-3km AGL layer...which should be able to mix down to the surface fairly easily as the thunderstorm cold pool descends to the surface. The threat for strong damaging winds is the main concern. This first round of storms is expected to grow and expand to the east/northeast with some small bowing segments scattered across the region producing brief wet microbursts. There could be a break in the convection after 9-10 PM this evening before the second round of convection...likely elevated...along the incoming short wave pushes east across the region. There should still be a ribbon of deep moisture just ahead of the upper wave and surface front...which will be able to interact with 500-1000 J/kg of elevated instability to trigger another broad area of convection that will transition slowly across the region through parts of the overnight hours. There is still a lot of uncertainty with respect to the placement, timing and intensity of the rain. The threat for severe storms should be limited due to most of the convection being elevated...but the persistent rain with potentially heavy rainfall rates may lead to some pockets of flash flooding issues. Rainfall should taper off west to east Monday morning, but may refire briefly over the Poconos late Monday afternoon within a lingering area of instability, but move quickly out of the area and leave the entire area dry by the afternoon. Temperatures will be much more comfortable on Monday with highs only in the upper 70s to mid 80s...and dew points in the 50s and lower 60s. High pressure builds in Monday night with quiet weather and patchy valley fog developing as temperatures fall into the 50s and lower 60s. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... 200 PM Update... A surface high and co-located upper ridge will allow for dry weather Tuesday and Tuesday night. In the wake of Monday's cold front, temperatures will return to more or less seasonal values, with highs in the upper 70s to lower/mid 80s and Tuesday night lows in the 50s and lower 60s. However, a period of wet and unsettle weather will begin Wednesday. Wet and unsettled weather will return for the remainder of the forecast period. Wednesday, the upper ridge begins to move out, while a sprawling upper low moves over Ontario and starts to drag a cold front into the upper Great lakes. This will touch off a period of warm air advection into Wednesday amid southwesterly flow, and thus chances for showers and thunderstorms work back in. Wednesday may also be our warmest day of the week, with highs well into the 80s area-wide. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... 200 PM update Unsettled weather continues the rest of the work week before we dry out again for Saturday. Wednesday night, the upper low over Canada starts to occlude, which will cause the approaching cold front to slow or even stall out west of our area. There may be some dynamical support to enhance precip chances into early Thursday as a weak shortwave rotates around the parent upper low still to our northwest. The upper trough finally begins to dig in later Thursday into Friday, with the approaching cold front keeping in chances for showers and storms through most of Friday before the cold front finally moves through sometime during the day. Models continue to trend drier, with higher PWATs closer to 2in now to our southeast and ensemble guidance showing a half inch or lower for most of the area. Dry weather returns into the weekend with a surface high building over the region. Temperatures remain more or less seasonal through the rest of the forecast period, though Thursday may be warmer compared to Friday and Saturday ahead of the cold front. Expect highs generally ranging in the upper 70s to mid 80s each day with lows in the upper 50s to lower 60s. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... Most of the convection has moved east of the forecast terminals this evening...and all sites will be VFR for a couple hours before the next area of convection moves in from the west. Vsbys will fall to MVFR in the rain showers and some embedded TS is possible, but confidence was not high enough to include in TAFs at this time. Some fuel alternate ceilings are possible at RME, ITH and BGM with the heavier rain showers. Conditions are still expected to improve to VFR after 14Z Monday as the drier air moves in. Some showers are possible at AVP with the tail end of the cold front redeveloping convection for a few hours late Monday morning, but conditions quickly go VFR and remain VFR through the rest of the day. Winds 10 to 15 kt from the southwest early this evening will drop to 7-9 kt tonight and shift to the west/nw late Monday morning with gusts back around 15 to 25 kt by the afternoon. Outlook... Monday night through Wednesday...mainly VFR. Possible valley fog at ELM. Thursday and Friday...Next chance of showers and storms with associated restrictions possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...AJG/BJT/RLD SHORT TERM...HLC LONG TERM...HLC AVIATION...BJT/MPH
Hazardous weather outlook, Jul 24, 6:41 PM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 641 PM EDT Sun Jul 24 2022 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-252245- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Bradford- 641 PM EDT Sun Jul 24 2022 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ057-062-PAZ039-040-043-044-047-048-072-252245- Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 641 PM EDT Sun Jul 24 2022 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 10:32 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1032 PM EDT Sun Jul 24 2022
NYZ044>046-250300-
Otsego NY-Chenango NY-Cortland NY-
1032 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of west central Otsego,
east central Cortland and northern Chenango Counties through 1100 PM
EDT...
At 1032 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cincinnatus, or 12 miles northeast of Marathon, moving east at 50
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Norwich, Plymouth, North Norwich, Oxford, Sherburne, Cincinnatus,
Preston, Willet, Pitcher and Pharsalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4246 7591 4260 7595 4270 7538 4244 7531
TIME...MOT...LOC 0232Z 262DEG 44KT 4253 7582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGLocal storm report, Jul 24, 10:56 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1056 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 1 N FOREST PARK 41.16N 75.02W
07/24/2022 PIKE PA 911 CALL CENTER
CORRECTS TIME TO PREVIOUS TSTM WND DMG
REPORT FROM 1 N FOREST PARK. MULTIPLE TREES
DOWN RESULTING IN POWER OUTAGES ACROSS
SOUTHERN PIKE CO. TIME ESTIMATED FROM RADAR.
&&
AJGSpecial weather statement, Jul 24, 11:04 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1104 PM EDT Sun Jul 24 2022
NYZ036-045-046-057-250345-
Otsego NY-Chenango NY-Madison NY-Delaware NY-
1104 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of Otsego, southeastern
Madison, north central Delaware and Chenango Counties through 1145 PM
EDT...
At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plymouth, or near Norwich, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oneonta, Norwich, Davenport, Hartwick, Maryland, Cooperstown,
Edmeston, Westville, Plymouth and North Norwich.
This includes the following highway exits...
Interstate 88 between 13 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
central New York.
&&
LAT...LON 4244 7587 4269 7588 4285 7496 4283 7490
4242 7484
TIME...MOT...LOC 0304Z 261DEG 43KT 4260 7558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AJGSpecial weather statement, Jul 24, 11:10 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1110 PM EDT Sun Jul 24 2022
NYZ045-055-056-250400-
Chenango NY-Tioga NY-Broome NY-
1110 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of Broome, southeastern
Tioga and southwestern Chenango Counties through MIDNIGHT EDT...
At 1110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Owego, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Kirkwood, Conklin, Maine,
Owego, Sanford and Deposit.
This includes the following highway exits...
New York Interstate 81 between 1 and 7.
Interstate 86/Route 17 between 64 and 84.
Interstate 88 between 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 7630 4217 7634 4233 7567 4207 7542
4201 7540
TIME...MOT...LOC 0310Z 261DEG 43KT 4210 7622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jul 24, 11:32 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1132 PM EDT Sun Jul 24 2022
NYZ009-018-036-037-250415-
Onondaga NY-Southern Oneida NY-Madison NY-Northern Oneida NY-
1132 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southwestern Oneida,
northwestern Madison and central Onondaga Counties through 1215 AM
EDT...
At 1132 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camillus, or 7 miles south of Baldwinsville, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Onondaga, Syracuse, Rome, De Witt, Sullivan, Van Buren, Oneida,
Lenox, North Syracuse and Solvay.
This includes the following highway exits...
Interstate 90 between 33 and 39.
New York Interstate 81 between 16A and 29 South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
central New York.
&&
LAT...LON 4295 7548 4294 7646 4299 7646 4311 7642
4318 7596 4315 7589 4320 7587 4325 7555
TIME...MOT...LOC 0332Z 261DEG 45KT 4305 7631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jul 25, 12:12 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1212 AM EDT Mon Jul 25 2022
NYZ009-036-037-250500-
Southern Oneida NY-Madison NY-Northern Oneida NY-
1212 AM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of central Oneida and
north central Madison Counties through 100 AM EDT...
At 1212 AM EDT, Doppler radar was tracking a strong thunderstorm over
Rome, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rome, Oneida, Lee, Verona, Westmoreland, Vienna, Canastota, Trenton,
Deerfield and Floyd.
This includes the following highway exits...
Interstate 90 between 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
central New York.
&&
LAT...LON 4333 7508 4330 7515 4326 7516 4325 7515
4326 7514 4324 7512 4323 7508 4322 7507
4311 7516 4309 7575 4328 7578 4344 7509
TIME...MOT...LOC 0412Z 259DEG 36KT 4322 7555
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:23 PM EDT | Special Weather Statement | BGM | Seneca, Yates | 37 min |
| Jul 24, 9:05 PM EDT | Special Weather Statement | BGM | Onondaga, Schuyler | 40 min |
| Jul 24, 9:49 PM EDT | Special Weather Statement | BGM | Chenango, Cortland, Tompkins | 41 min |
| Jul 24, 10:00 PM EDT | Areal Flood Advisory | BGM | Cayuga, Schuyler, Seneca, Steuben, Tompkins, Yates | 3 hr |
| Jul 24, 10:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 23 min |
| Jul 24, 10:32 PM EDT | Special Weather Statement | BGM | Chenango | 28 min |
| Jul 24, 11:04 PM EDT | Special Weather Statement | BGM | Chenango, Otsego | 41 min |
| Jul 24, 11:10 PM EDT | Special Weather Statement | BGM | Broome, Tioga | 50 min |
| Jul 24, 11:32 PM EDT | Special Weather Statement | BGM | Onondaga | 43 min |
| Jul 25, 1:16 AM EDT | Special Weather Statement | BGM | Steuben | 44 min |
| Jul 25, 1:53 AM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 19 min |
| Jul 25, 2:12 AM EDT | Special Weather Statement | BGM | Cayuga, Onondaga | 48 min |
| Jul 25, 2:31 AM EDT | Special Weather Statement | BGM | Oneida | 44 min |
| Jul 25, 2:37 AM EDT | Special Weather Statement | BGM | Oneida | 38 min |
| Jul 25, 5:07 AM EDT | Special Weather Statement | BGM | Oswego | 23 min |
| Jul 25, 4:19 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jul 25, 4:25 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 20 min |
| Jul 24, 8:19 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 41 min |
| Jul 25, 6:06 AM EDT | Special Weather Statement | BGM | Bradford | 39 min |
| Jul 25, 3:47 PM EDT | Special Weather Statement | BGM | Wayne | 43 min |
Nearby
Special Weather Statements in New York, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.